Maryland, 2010Damaging Winds in Maryland, June 28, 2010
June 28, 2010 · NWS PHI · 2 events in 2 counties and zones
An approaching cold front helped trigger strong to locally severe thunderstorms during the afternoon of the 28th across central portions of the Eastern Shore.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An approaching cold front helped trigger strong to locally severe thunderstorms during the afternoon of the 28th across central portions of the Eastern Shore.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Jun 28, 2:09 PM EST, 6 minutes earlier.
Area forecast discussion, Jun 28, 2:09 PM EST, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
309 PM EDT MON JUN 28 2010
.SYNOPSIS...
A COLD FRONT WILL CROSS THE REGION LATE TONIGHT. AHEAD OF THE
FRONT...SHOWERS AND SCATTERED STRONG THUNDERSTORMS ARE EXPECTED.
BEHIND THE FRONT...SLIGHTLY COOLER AND GRADUALLY LESS HUMID
CONDITIONS ARE EXPECTED TUESDAY. COOLER AND SIGNIFICANTLY LESS
HUMID CONDITIONS ARE EXPECTED TUESDAY NIGHT THROUGH THE END OF THE
WEEK...COURTESY OF HIGH PRESSURE BUILDING EAST FROM THE MIDWEST
STATES. AS THE HIGH GETS OFFSHORE THIS WEEKEND...EXPECT WARMER AND
MORE HUMID CONDITIONS FOR THE UPCOMING HOLIDAY WEEKEND INTO EARLY
NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
MAY HAVE TO EXTEND THE HEAT ADVISORY UNTIL 0000 UTC FOR PLACES WHERE
IT IS IN EFFECT NOW. DEPENDING ON CONVECTIVE TRENDS...MAY NOT BE
ABLE TO GET BELOW CRITERIA BY 500 PM.
AS EXPECTED...THE INITIAL SURFACE COLD FRONT APPEARS AS THOUGH IT
WILL CROSS THE REGION BETWEEN 0900 UTC AND 1200 UTC TUESDAY. THE
BEST INSTABILITY AHEAD OF THE FRONT SHOULD START TO SUBSIDE AFTER
SUNSET. BEFORE THAT HAPPENS...STILL EXPECTING THE POTENTIAL FOR
SEVERE WEATHER...WITH THE BEST INSTABILITY SOUTH AND THE BEST SHEAR
NORTH.
WHILE THE BEST CONVECTIVE ACTIVITY PROBABLY DONE AROUND 0000
UTC...WILL HOLD ONTO THE MENTION OF SHOWERS AND THUNDERSTORMS
THROUGH THE EARLY MORNING HOURS. THE BEST INSTABILITY ALOFT WILL
STILL BE PRESENT...AND THE DRIER AIR WILL STILL BE A FEW HOURS AWAY.
WILL HAVE TO HOLD ONTO THE CLOUDS FOR MUCH OF THE NIGHT...ESPECIALLY
ACROSS EASTERN ZONES...AS MID LEVEL CLOUDS MAY HANG ON UNTIL 1200
UTC. BASED ON THE SLOWER TIMING OF THE FRONT...LEANED TOWARD THE
HIGHER GFS MOS NUMBERS FOR LOWS.
&&
.SHORT TERM /6 AM TUESDAY MORNING THROUGH THURSDAY/...
WILL HAVE TO WAIT FOR A SECOND SHORT WAVE IN THE NORTHERN FLOW TO
PUSH NORTH OF THE REGION TUESDAY BEFORE THE TRUE AIRMASS CHANGE
OCCURS. CLEARING SHOULD OCCUR DURING THE MORNING HOURS ACROSS
EASTERN ZONES. AFTER THIS...THERE MAY BE SOME CUMULUS BUILDUPS IN
THE AFTERNOON...ESPECIALLY ACROSS THE HIGHER TERRAIN. ELSEWHERE...
CONVECTIVE TEMPERATURE APPEAR TO BE OUT OF REACH (OUTSIDE OF THE
TERRAIN).
AT THIS POINT...ANY CUMULUS DEVELOPMENT SHOULD BE CAPPED FOR MOST OF
THE AREA...SO FOR NOW WILL LEAVE OUT THE CHANCE OF SHOWERS. THERE IS
A SMALL CHANCE OF SHOWERS WITH BUILDUPS ACROSS THE HIGHER
TERRAIN...BUT WILL LEAVE THIS OUT FOR NOW. THE INITIAL COLD FRONT
MAY GET HUNG UP JUST SOUTH OF THE AREA. MODEL CONSENSUS SUGGEST THAT
ANY SHOWER ACTIVITY WITH THE FRONT SHOULD BE SOUTH OF THE FORECAST
AREA.
THE SECOND SHORT WAVE IN THE NORTHERN FLOW WILL PUSH A BOUNDARY
ACROSS THE REGION DURING THE MID TO LATE AFTERNOON. BEFORE
THIS...HUMIDITY VALUES WILL DROP...BUT THE WARMTH OF COLUMN WILL NOT
CHANGE MUCH. 850 MB TEMPERATURES NEAR 15 CELSIUS ACROSS SOUTHEAST
ZONES WILL STILL SUPPORT 90 DEGREE READINGS. AT THIS POINT...IT
APPEARS AS THOUGH THE GFS MOS NUMBERS ARE A BIT TOO HIGH GIVEN 850
MB TEMPERATURES.
WITH LOWER HUMIDITIES TUESDAY...HEAT INDEX VALUES ARE NOT EXPECTED
TO EXCEED 93 F...SO WILL NOT EXTEND THE EXCESSIVE HEAT WARNING FOR
THE URBAN AREAS FOR TUESDAY AFTERNOON.
THE TRUE AIRMASS CHANGE COMES WITH THE WEAK COLD FRONT/TROUGH
PASSAGE LATE TUESDAY AFTERNOON. IN THE COLD AIR ADVECTION...THERE
COULD BE SOME CLOUDINESS IN THE HIGHER TERRAIN FOR A TIME.
ELSEWHERE...WOULD EXPECT MAINLY CLEAR SKIES.
THE EXCEPTION HERE MAY BE THE SOUTHERNMOST AREAS. MODELS HAVE BEEN
CONSISTENT TRYING TO MOVE A MID LEVEL SHORT WAVE OVER THE STALLED
FROM OVER THE SOUTHERN DELMARVA. THIS MID LEVEL CLOUDINESS SHOULD
AFFECT SOUTHERN ZONES. AT THIS POINT...THE LOWER LEVELS SHOULD BE
TOO DRY TO SUPPORT SHOWERS AS FAR NORTH AS SOUTHERN DELAWARE AND
WILL LEAVE OUT FOR NOW. THIS MAY HAVE TO BE REVISITED AS TIME GOES
ON.
WEDNESDAY LOOKS DRY AS SURFACE HIGH PRESSURE BUILDS IN FROM THE
WEST. THE AIRMASS CHANGE WILL BE MOST NOTICEABLE HERE...WITH COOLER
TEMPERATURES AND MUCH LOWER DEW POINTS. WITH LOWERING HEIGHTS IN
RESPONSE TO A CLOSED MID LEVEL SYSTEM DROPPING SOUTH FROM ONTARIO...
WOULD EXPECT HIGHS TO BE CLOSE TO 80 FOR MOST LOCATIONS WITH GOOD
MIXING.
MID LEVEL TEMPERATURES DROP WEDNESDAY AFTERNOON AS WELL. THE COLUMN
SHOULD BE CAPPED...AND CONVECTIVE TEMPERATURES LOOK TO BE OUT OF
REACH FOR MOST PLACES. COULD AGAIN SEE CUMULUS BUILDUPS...ESPECIALLY
ACROSS THE HIGHER TERRAIN...BUT FOR NOW WILL KEEP WEDNESDAY DRY.
THE CLOSED MID LEVEL SYSTEM MAKES ITS CLOSEST APPROACH THURSDAY. THE
MID LEVEL SHORT WAVE CROSSES THE NORTHERN ZONES DURING THE AFTERNOON
DURING WHICH TIME 500 MB TEMPERATURES DROP TO NEAR MINUS 18 CELSIUS.
THE COLUMN MAY NOT BE AS CAPPED FOR THURSDAY...ESPECIALLY ACROSS
NORTHERN AREAS. MAY INDICATE A SLIGHT CHANCE OF SHOWERS FOR THESE
AREAS THURSDAY...BUT ELSEWHERE WILL KEEP THINGS DRY FOR NOW.
&&
.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
HIGH (PRESSURE) AND DRY IS THE WAY THE EXTENDED LOOKS RIGHT NOW.
SURFACE HIGH PRESSURE WILL MOVE ACROSS THE REGION AND SLIDE OFFSHORE
THIS WEEKEND. MEANWHILE, AN UPPER LEVEL TROUGH MOVES TO OUR EAST AS
RIDGING ALOFT MOVES OVER OUR REGION. THIS WILL KEEP ANY SYSTEMS AWAY
FROM OUR AREA THROUGH THE PERIOD. WE WILL ONCE AGAIN SEE HOT
TEMPERATURES ACROSS OUR AREA AS THE HIGH MODIFIES THROUGH THE
WEEKEND. TEMPERATURES WILL START OFF IN THE 80S BUT SHOULD REACH
INTO THE LOWER 90S FOR THE HOLIDAY ON SUNDAY AND INTO EARLY NEXT
WEEK.
GIVEN THE PATTERN, THERE SEEMS TO BE VERY LITTLE CHANCES FOR
PRECIPITATION THROUGH THE EXTENDED AND INTO THE NEW WORK WEEK.
&&
.AVIATION /19Z MONDAY THROUGH SATURDAY/...
A COLD FRONT WILL APPROACH THE AREA FROM THE WEST LATE THIS
AFTERNOON AND EVENING, MOVING TO THE COAST DURING THE LATE OVERNIGHT
HOURS. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO FIRE UP AHEAD OF
THIS FRONT IN UNSTABLE AIR AROUND MID AFTERNOON, THEN CONTINUE INTO
THE EVENING HOURS. GUSTY WINDS AND HEAVY DOWNPOURS CAN BE EXPECTED
WHEREVER THUNDERSTORMS OCCUR.
AFTER THE TSTMS END DURING THE LATE EVENING HOURS, CONDS WILL RETURN
TO VFR AND REMAIN THAT WAY THRU THE REST OF THE TAF PD. A MORE WLY
WIND IS EXPECTED ON TUESDAY, BEHIND THE CDFNT, WITH SPEEDS AGAIN IN
THE 10 TO 15 KT RANGE. THE WLY WINDS WILL BRING IN MUCH DRIER AIR.
OUTLOOK...
AN AREA OF HIGH PRESSURE FROM THE MIDWEST THEN GRADUALLY SLIDES
EASTWARD TUESDAY NIGHT THROUGH THURSDAY WITH A NLY TO NWLY FLOW.
EXCELLENT FLYING CONDS ARE EXPECTED DURG THIS TIME.
&&
.MARINE...
THE SWLY FLOW HAS INCREASED DURING THE DAY IN ADVANCE OF AN
APPROACHING COLD FRONT, WITH GUSTS APPROACHING 25 KT AND SEAS IN THE
5 TO 6 FOOT RANGE OVER THE OCEAN WATERS. EXPECT LITTLE CHANGE
THROUGH THE EVENING HOURS AS THE FRONT TAKES ITS TIME CROSSING THE
FORECAST WATERS, PERHAPS NOT MOVING FURTHER OUT TO SEA UNTIL LATER
ON TUESDAY. WITH THIS IN MIND, SCA ISSUED EARLIER WILL CONTINUE
UNTIL 10Z (6AM) TUESDAY. OVERNIGHT SHIFT CAN RE-EVALUATE AND
DETERMINE IF A BETTER ENDING TIME IS WARRANTED.
A MORE NWLY FLOW IS EXPECTED THROUGH MUCH OF THE REST OF THE WEEK
AND NO ADDITIONAL MARINE FLAGS ARE ANTICIPATED ATTM, WITH HIGH
PRESSURE AT THE SFC BACK IN CONTROL.
&&
.FIRE WEATHER...
HAVE HAD SOME FIRES IN PORTIONS OF CENTRAL AND SOUTHERN NEW JERSEY
THE PAST COUPLE OF DAYS. WILL HAVE TO SEE HOW MUCH RAIN OCCURS WITH
THE CONVECTIVE THIS EVENING. AREAS THAT GET LITTLE RAIN MAY BE
FACING SEVERAL MORE DAYS WITHOUT A WETTING RAIN.
CONDITIONS COULD GET CLOSE TO RED FLAG TUESDAY IN AREAS THAT DO NOT
RECEIVE RAIN THIS EVENING. MINIMUM RELATIVE HUMIDITIES COULD DROP TO
AS LOW AS 33 PERCENT IN PLACES...WITH WINDS GUSTING TO 20 MPH. SINCE
WE MAY NOT MEET RED FLAG CONDITIONS...AND OTHER HEADLINES ARE IN
PLACE NOW...WILL HOLD OFF ON FIRE WEATHER WATCH FOR NOW.
DEPENDING ON HOW GETS RAIN TONIGHT...THIS MAY BECOME NECESSARY AS
EARLY AS WEDNESDAY...AS RELATIVE HUMIDITIES DROP AGAIN CLOSE TO 30
PERCENT AND WINDS GUST TO 20 MPH.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...EXCESSIVE HEAT WARNING UNTIL 8 PM EDT THIS EVENING FOR
PAZ067>071.
NJ...HEAT ADVISORY UNTIL 5 PM EDT THIS AFTERNOON FOR NJZ012>014-016-
020>023-027.
EXCESSIVE HEAT WARNING UNTIL 8 PM EDT THIS EVENING FOR NJZ015-
017>019.
DE...HEAT ADVISORY UNTIL 5 PM EDT THIS AFTERNOON FOR DEZ002-003.
EXCESSIVE HEAT WARNING UNTIL 8 PM EDT THIS EVENING FOR DEZ001.
MD...HEAT ADVISORY UNTIL 5 PM EDT THIS AFTERNOON FOR MDZ015-019-020.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 AM EDT TUESDAY FOR ANZ450>455.
&&
SYNOPSIS...HAYES
NEAR TERM...HAYES
SHORT TERM...HAYES
LONG TERM...MEOLA
AVIATION...MIKETTA
MARINE...MIKETTA
FIRE WEATHER...HAYESHazardous weather outlook, Jun 28, 12:27 PM EST, 1 hour 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
127 PM EDT MON JUN 28 2010
DEZ004-MDZ008-012-NJZ001-007>010-024>026-PAZ054-055-060>062-291730-
DELAWARE BEACHES-CECIL-KENT MD-SUSSEX-WARREN-MORRIS-HUNTERDON-
SOMERSET-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
127 PM EDT MON JUN 28 2010
...SEVERE THUNDERSTORM WATCH 426 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE...NORTHEAST
MARYLAND...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN
NEW JERSEY...EAST CENTRAL PENNSYLVANIA AND NORTHEAST PENNSYLVANIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
DEZ002-003-MDZ015-019-020-NJZ012>014-016-020>023-027-291730-
KENT-INLAND SUSSEX-QUEEN ANNES-TALBOT-CAROLINE-MIDDLESEX-
WESTERN MONMOUTH-EASTERN MONMOUTH-SALEM-OCEAN-CUMBERLAND-ATLANTIC-
CAPE MAY-SOUTHEASTERN BURLINGTON-
127 PM EDT MON JUN 28 2010
...HEAT ADVISORY IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON...
...SEVERE THUNDERSTORM WATCH 426 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN
DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW
JERSEY AND SOUTHERN NEW JERSEY.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HEAT ADVISORY.
SEVERE THUNDERSTORM WATCH.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
DEZ001-NJZ015-017>019-PAZ067>071-291730-
NEW CASTLE-MERCER-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-CHESTER-
MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
127 PM EDT MON JUN 28 2010
...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...SEVERE THUNDERSTORM WATCH 426 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...CENTRAL
NEW JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
EXCESSIVE HEAT WARNING.
SEVERE THUNDERSTORM WATCH.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
ANZ450>455-291730-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
127 PM EDT MON JUN 28 2010
...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EDT TUESDAY...
...SEVERE THUNDERSTORM WATCH 426 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SMALL CRAFT ADVISORY.
SEVERE THUNDERSTORM WATCH.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
ANZ430-431-291730-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
127 PM EDT MON JUN 28 2010
...SEVERE THUNDERSTORM WATCH 426 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Jun 28, 12:03 PM EST, 2 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
103 PM EDT MON JUN 28 2010
NJZ001-007>009-PAZ054-055-060>062-068-069-281800-
BERKS PA-BUCKS PA-CARBON PA-HUNTERDON NJ-LEHIGH PA-MONROE PA-
MONTGOMERY PA-MORRIS NJ-NORTHAMPTON PA-SUSSEX NJ-WARREN NJ-
103 PM EDT MON JUN 28 2010
...A STRONG THUNDERSTORM WILL AFFECT BERKS...BUCKS...CARBON...
HUNTERDON...LEHIGH...MONROE...MONTGOMERY...MORRIS...NORTHAMPTON...
SUSSEX AND WARREN COUNTIES...
AT 1259 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS 14 MILES EAST OF LEHIGHTON...MOVING
NORTHEAST AT 40 MPH. THESE THUNDERSTORMS WILL BE NEAR SAYLORSBURG...
STORMVILLE AROUND 115 PM...DELAWARE WATER GAP...STROUDSBURG AROUND
130 PM...FLATBROOKVILLE...CRANDON LAKES AROUND 145 PM...BRANCHVILLE
AND HAINESVILLE AROUND 200 PM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM.
LAT...LON 4120 7437 4109 7449 4104 7449 4105 7444
4097 7428 4037 7564 4068 7592 4074 7578
4084 7594 4092 7599 4100 7575 4104 7575
4126 7523 4125 7513 4116 7516 4115 7509
4109 7501 4115 7491 4131 7480 4135 7471
HAYESSpecial weather statement, Jun 28, 12:48 PM EST, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
148 PM EDT MON JUN 28 2010
DEZ001-002-MDZ008-012-015-020-NJZ016-021-281915-
CAROLINE MD-CECIL MD-CUMBERLAND NJ-KENT MD-KENT DE-NEW CASTLE DE-
QUEEN ANNE'S MD-SALEM NJ-
148 PM EDT MON JUN 28 2010
...SCATTERED STRONG THUNDERSTORMS WILL AFFECT CAROLINE...CECIL...
CUMBERLAND...KENT...NEW CASTLE...QUEEN ANNE'S AND SALEM COUNTIES...
AT 143 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 3 MILES SOUTHEAST OF
NEWARK TO 20 MILES NORTH OF BALTIMORE TO 10 MILES WEST OF BALTIMORE
TO 40 MILES WEST OF BALTIMORE...MOVING EAST AT 25 MPH. THE
THUNDERSTORMS WILL BE NEAR NEW CASTLE...WILMINGTON MANOR AROUND 200
PM...PENNSVILLE...CARNEYS POINT AROUND 215 PM...WOODSTOWN...
PERRYVILLE AROUND 230 PM...SALEM...NEWTOWN AROUND 300 PM...SAINT
GEORGES AND ROCK HALL AROUND 315 PM.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS. EXPECT
LIGHTNING FROM THESE STORMS. DO NOT SEEK SHELTER UNDER TREES WHEN
LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.
A SEVERE THUNDERSTORM WATCH IS IN EFFECT AND THE AIR MASS OVER OUR
AREA IS MORE UNSTABLE THAN WHERE THE THUNDERSTORMS CURRENTLY ARE
LOCATED, SO THESE STORMS HAVE THE POTENTIAL TO INTENSIFY.
LAT...LON 3904 7625 3918 7628 3951 7599 3969 7620
3973 7578 3978 7574 3981 7559 3976 7540
3954 7503 3953 7503 3929 7530 3946 7555
3958 7556 3946 7558 3924 7538 3915 7545
3897 7599 3898 7620 3901 7617 3905 7629
TFGSpecial weather statement, Jun 28, 12:50 PM EST, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
150 PM EDT MON JUN 28 2010
NJZ001-007-008-281915-
MORRIS NJ-SUSSEX NJ-WARREN NJ-
150 PM EDT MON JUN 28 2010
...A STRONG THUNDERSTORM WILL AFFECT MORRIS...SUSSEX AND WARREN
COUNTIES...
AT 147 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES SOUTH OF NEWTON...MOVING EAST AT 25 MPH.
THE THUNDERSTORM WILL BE NEAR MOUNT ARLINGTON...STANHOPE AROUND 200
PM...ROCKAWAY...WHITE MEADOW LAKE AROUND 215 PM...BOONTON...MOUNTAIN
LAKES AROUND 230 PM...LINCOLN PARK AND PEQUANNOCK TOWNSHIP AROUND 245
PM.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. EXPECT
LIGHTNING FROM THIS STORM. DO NOT SEEK SHELTER UNDER TREES WHEN
LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.
LAT...LON 4121 7439 4118 7437 4109 7449 4104 7449
4105 7447 4097 7427 4089 7427 4089 7433
4086 7431 4078 7437 4073 7437 4073 7454
4074 7458 4073 7464 4073 7483 4078 7490
4073 7495 4073 7501 4133 7464
TFGSpecial weather statement, Jun 28, 1:26 PM EST, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
226 PM EDT MON JUN 28 2010
NJZ012>015-019-020-026-027-282000-
COASTAL OCEAN NJ-EASTERN MONMOUTH NJ-MERCER NJ-MIDDLESEX NJ-
NORTHWESTERN BURLINGTON NJ-OCEAN NJ-SOUTHEASTERN BURLINGTON NJ-
WESTERN MONMOUTH NJ-
226 PM EDT MON JUN 28 2010
...SCATTERED STRONG THUNDERSTORMS WILL AFFECT
BURLINGTON...MERCER...MIDDLESEX...MONMOUTH AND OCEAN COUNTIES...
AT 220 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 15 MILES EAST OF CAMDEN...MOVING EAST AT 30 MPH.
THE THUNDERSTORM WILL BE NEAR LEISURETOWNE...MEDFORD LAKES AROUND 230
PM...PRESIDENTIAL LAKES...PEMBERTON HEIGHTS AROUND 245 PM...COUNTRY
LAKE ESTATES...BROWNS MILLS AROUND 300 PM...CEDAR GLEN LAKES...
WHITING AROUND 315 PM...PLEASANT PLAINS AND HOLIDAY CITY AROUND 330
PM.
OTHER THUNDERSTORMS WILL CONTINUE TO DEVELOP AS THE AFTERNOON
CONTINUES.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THE BURLINGTON AND OCEAN
COUNTY STORM.
LAT...LON 3981 7407 3968 7412 3960 7419 3963 7423
3962 7425 3976 7476 3998 7498 4012 7483
4014 7473 4019 7476 4060 7431 4058 7419
4047 7426 4046 7412 4041 7399 4047 7401
4047 7399 4046 7398 4032 7396
TFGSpecial weather statement, Jun 28, 1:40 PM EST, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
240 PM EDT MON JUN 28 2010
DEZ001-002-MDZ008-012-015-019-020-NJZ016>018-021-022-PAZ070-071-
282015-
ATLANTIC NJ-CAMDEN NJ-CAROLINE MD-CECIL MD-CUMBERLAND NJ-DELAWARE PA-
GLOUCESTER NJ-KENT MD-KENT DE-NEW CASTLE DE-PHILADELPHIA PA-
QUEEN ANNE'S MD-SALEM NJ-TALBOT MD-
240 PM EDT MON JUN 28 2010
...STRONG THUNDERSTORMS WILL AFFECT ATLANTIC...CAMDEN...CAROLINE...
CECIL...CUMBERLAND...DELAWARE...GLOUCESTER...KENT...NEW CASTLE...
PHILADELPHIA...QUEEN ANNE'S...SALEM AND TALBOT COUNTIES...
AT 233 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES WEST OF
WILMINGTON TO 18 MILES NORTHWEST OF CENTERVILLE TO 59 MILES SOUTHWEST
OF BALTIMORE...MOVING EAST AT 30 MPH. THE THUNDERSTORMS WILL BE NEAR
ELSMERE...CARNEYS POINT AROUND 245 PM...BECKETT...SWEDESBORO AROUND
300 PM...MULLICA HILL...WENONAH AROUND 315 PM...CLAYTON...GLASSBORO
AROUND 330 PM...VICTORY LAKES AND MONROE TOWNSHIP AROUND 345 PM.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS. VERY HEAVY RAIN
WILL FALL FROM THE STRONGEST STORMS. EXPECT LIGHTNING FROM THESE
STORMS. DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.
THIS LINE IS ENTERING AN AREA OF MORE UNSTABLE AIR AND FURTHER
INTENSIFICATION IS POSSIBLE.
LAT...LON 3867 7636 3887 7625 3882 7621 3883 7620
3894 7624 3884 7638 3886 7639 3905 7631
3900 7618 3932 7619 3998 7539 3970 7470
3922 7517 3958 7556 3904 7535 3866 7635
TFGSpecial weather statement, Jun 28, 2:07 PM EST, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
307 PM EDT MON JUN 28 2010
MDZ012-015-019-020-282030-
CAROLINE MD-KENT MD-QUEEN ANNE'S MD-TALBOT MD-
307 PM EDT MON JUN 28 2010
...A STRONG THUNDERSTORM WILL AFFECT CAROLINE...KENT...QUEEN ANNE'S
AND TALBOT COUNTIES...
AT 300 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 23 MILES SOUTH OF BALTIMORE...MOVING EAST AT 40
MPH. THE THUNDERSTORM WILL BE NEAR CHESTER...STEVENSVILLE SOUTH
AROUND 315 PM...GRASONVILLE...QUEENSTOWN AROUND 330 PM...STARR...
JUMPTOWN AROUND 345 PM...GREENSBORO AND GOLDSBORO AROUND 400 PM.
WIND GUSTS TO AROUND 45 MPH ARE POSSIBLE WITH THIS STORM. THE
GUST FRONT FROM THIS THUNDERSTORM MAY ARRIVE BEFORE THE RAIN STARTS.
EXPECT LIGHTNING FROM THIS STORM. DO NOT SEEK SHELTER UNDER TREES
WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES.
LAT...LON 3894 7637 3905 7631 3900 7627 3898 7621
3900 7618 3903 7625 3914 7625 3924 7579
3871 7575 3883 7631 3887 7626 3882 7621
3883 7620 3894 7624 3890 7624 3893 7628
3890 7633 3887 7632 3884 7638
TFGThunderstorm Wind, Queen Anne'S
- When
- June 28, 2:15 PM EST to 2:35 PM EST
- Where
- Queen Anne'S County, 0.54 mi W of Stvnsvll Kentmorr Ar to 0.88 mi NE of Carmichael
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- County Official
- Coordinates
- 38.920, -76.360
A severe thunderstorm knocked down several trees in the southwestern part of Queen Anne's County.
Thunderstorm Wind, Caroline
- When
- June 28, 2:57 PM EST
- Where
- Caroline County, Denton
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- County Official
- Coordinates
- 38.880, -75.820
A severe thunderstorm knocked down several large tree limbs and wires in Denton.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds and Lightning Strikes in Louisiana, June 28, 2010$420,000 · 54 kt wind · 4 events
- Damaging Winds in Virginia, June 28, 2010$111,000 · 50 kt wind · 10 events
- Hail and Damaging Winds in Georgia, June 28, 2010$116,000 · 1.25 in hail · 9 events
- Hail and Damaging Winds in South Carolina, June 28, 2010$98,000 · 55 kt wind · 11 events
- Damaging Winds in Virginia, June 28, 20101 injured · $102,000 · 50 kt wind · 2 events
- Hail and Damaging Winds in North Carolina, June 28, 2010$100,000 · 1 in hail · 7 events
- Damaging Wind in Pennsylvania, June 28, 2010$100,000 · 50 kt wind · 1 event
- Damaging Winds in Tennessee, June 28, 2010$62,000 · 55 kt wind · 6 events
- Damaging Winds in Idaho, June 28, 2010$50,000 · 57 kt wind · 3 events
- Tornado in New York, June 28, 2010$50,000 · EF0 · 1 event
- Damaging Winds in Virginia, June 28, 2010$22,000 · 50 kt wind · 16 events
- Flash Flooding in Texas, June 28 to 29, 2010$30,000 · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 241353, 241354.